Alert archive / Oregon / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Dec 5, 2024, 11:44 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 16 min.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2024, 11:44 AM PST (19:44 UTC)
- Expired
- Dec 5, 2024, 12:00 PM PST
- In force
- 16 min
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WHUS46 KMFR 051944 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1144 AM PST Thu Dec 5 2024 ORZ021-022-060200- /O.NEW.KMFR.BH.S.0008.241205T1944Z-241206T0200Z/ South Central Oregon Coast-Curry County Coast- 1144 AM PST Thu Dec 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Strong currents and dangerous beach conditions due to a possible tsunami. * WHERE...All beaches in south Central Oregon Coast and Curry County Coast. * WHEN...Until further notice * IMPACTS...Strong currents and possible innundation due to a possible tsunami could cause serious injury or death. Stay away from beaches until further notice. * ADDITIONAL DETAILS...Get to high ground NOW. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
660 WHUS46 KMFR 052000 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1200 PM PST Thu Dec 5 2024 ORZ021-022-052100- /O.CAN.KMFR.BH.S.0008.000000T0000Z-241206T0200Z/ South Central Oregon Coast-Curry County Coast- 1200 PM PST Thu Dec 5 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... The threat of tsunami has passed. Please be aware of any strong currents at the beaches. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Dec 5, 9:45 AM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 5, 9:45 AM PST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Medford OR
945 AM PST Thu Dec 5 2024
.Updated AVIATION Discussion...
&&
.AVIATION...05/18Z TAFS...Visibilities have improved across the
region this morning as a weak front is disrupting the persistent,
stagnant pattern. LIFR ceilings continue, however, in the Umpqua and
Illinois Valleys with VFR ceilings and terrain obscurations
occurring for the remainder of the area. The lower conditions should
improve to VFR, for at least brief time, by this afternoon. This
interruption in the pattern will be brief with high pressure
returning tonight through Friday. This will bring the return of late
evening and overnight LIFR conditions in area valleys again,
following the recent pattern of development and persisting into
Friday morning. /BR-y
&&
.PREV DISCUSSION... /Issued 835 AM PST Thu Dec 5 2024/
DISCUSSION...Satellite image shows mid and some low level clouds
moving in from the west in response to a weak upper trough moving
into the area. The upper trough provided just enough instability
to break up the areas of fog that impacted the interior westside
valleys last night. Even so, low clouds are still in the Illinois
Valley, Grants pass area and portions of the Umpqua Basin and are
expected to persist through the morning hours, before gradually
burning off this afternoon.
Meanwhile, radar is showing minimal returns and so far no
measurable precipitation has been reported and the trend is the
returns on radar are diminishing.
Dry weather is likely today through most of Friday night, then a
stronger system will likely bring measurable precipitation
Saturday. -Petrucelli
MARINE...Updated 830 AM PST Thursday, December 05, 2024...Weak
winds and moderate swell dominated seas will persist into Friday. A
warm front moves through Friday night then a cold front follows on
Saturday evening. Behind the cold front, expect rapidly building
west seas Saturday night into Sunday night, with high and steep to
very steep hazardous seas likely. Seas are forecast to peak at 12 to
15 feet at 15 seconds early Sunday evening, then gradually lower
through Monday. -CC/DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 AM PST Saturday for ORZ023-024-
026-029>031.
CA...None.
PACIFIC COASTAL WATERS...None.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:00 PM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 12 hr |
Nearby
Beach Hazards Statements in Oregon, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.